I had a real bad cold a month ago. I do not have cold anymore
but I lost the sense of smell or taste. Doctor prescribed me
nasal spray Nasonex and I am also taking BIAXIN (clarithromycin) for two day (2 tablets per day) but still I have no relief. I still cannot smell or taste anything. My nose is not runny or anything.
You posted on 6/11/09 and on 6/17/09 there was an article in the newspaper about Zicam. The article stated that Zicam can permanemtly damage the sense of smell. But, according to your post, you didn't use Zicam. I'm not sure what's going on but if I were you I would find the phone numbers for the "Centers For Disease Control and Prevention" (CDC) and the Federal Drug Administration (FDA). They should be able to tell you if there have been other complaints like yours.
It's possible that all of these nasal sprays share common ingredients. If they haven't heard about Nasonex causing loss of smell and taste, I'm sure they will appreciate hearing about it.
Good luck. I hope your condition isn't permanent.
Last edited by JohnR41; 06-19-2009 at 08:24 AM.
Reason: deleted quote
I have turbante problems for years and have been on Nasonex for several years. Due to my insurance change I had to change to Flonase. Since then my sense of smell has heightened if anything. However, these drugs do not impair your senses. But there is always that rare case. I believe the poster said she started these meds after the cold was gone and the symptoms were there. So, it dosen't sound like it is from the nose sparay or antibiotics.